Been spotting brown discharge for four days now. Taken my birth control late a couple times this month but always use a condom as back up. Had a uti and was off and on the Antibiotic bActrium, why am I spotting?
Spotting on birthcontrol?
- 30 Jul 2014 by Lilly101
- 31 July 2014
Did you use a condom when you were on bactrim? Spotting when on birth control is general nothing to worry about. Its fairly common. Its just old blood. Here is some info for you https://www.drugs.com/answers/girls-worrying-pregnancy-read-1256466.html
Bactrim will reduce the effectiveness of your birth control and this drop in hormones can fool your body into thinking it is time to bleed so it isnt unusual to get spotting when you are on birth control and an antibiotic. When a woman is on birth control, the 4th week is often an inactive pill (no hormone) so the drop in hormones triggers the bleed. Antibiotics reduce the effectiveness of the Pill so the body is confused by this drop in hormones and it can trigger bleeding and spotting when it is not actually time. The body is just reacting to the drop in hormones. It is good that you were using condoms as back up because it is possible to get pregnant using birth control and antibiotics together. It is one of the most common causes of failure with birth control pills-using antibiotics.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Apr 2012 • 1 answer
Posted 8 Sep 2014 • 2 answers
Posted 4 Aug 2015 • 1 answer
Posted 24 May 2016 • 0 answers
Ashlyna - Ive been spotting for over 2 weeks now. How long does the spotting last? I'm getting tired
Posted 2 Jan 2018 • 0 answers